Will discontinuing the use of my birth control pills fade the Melasma on my upper lip?

Hi I have melisma on my upper lip which is making me not want to leave the house! It gets worse in the sun even though I use high factor sun cream. I am always out in the sun or on holiday so I can't really avoid the sun. I am also on the birth control pill, Celeste, if I come off the pill will my melasma fade? Please advise the best treatments. I live in the uk. Thanks Louise

Doctor Answers 1

Melamsa and the uper lip

Birth control pills usually exacerbate the melasma.  Discontinuing the pill and applying a good SPF and sun protection can only help.  I use Cosmelan as the best treatment to remove melasma.  For the best results please consult a board certified dermatologist with experience with this treatment.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.